3 Months Into Bupropion-Induced Tinnitus

Discussion in 'Introduce Yourself' started by InMyHead, May 30, 2024.

    1. InMyHead

      InMyHead Member

      Tinnitus Since:
      02/2024
      Cause of Tinnitus:
      Bupropion
      Hi everyone,

      I was taking Bupropion for about three weeks when I lost hearing in my left ear for a few hours one evening. It improved a bit the next day but not completely, so I made an urgent appointment with an audiologist who found I did have unilateral hearing loss at some frequencies. She sent me urgently (same day) to an ENT who started high-dose steroids. I had unilateral tinnitus in addition to the hearing loss at this point. I had already stopped the Bupropion because I had heard it could cause tinnitus (not hearing loss, though). The ENT felt it wasn’t related to the Bupropion and advised I could restart it. That spiked the tinnitus severely, so I stopped it again. My hearing loss improved after ten days of steroids, but I’m stuck with the tinnitus. It’s been three months since this whole thing started. I was getting used to it (kind of), but the past three to four days have been especially annoying/loud.

      I reported my experience to the FDA and actually received a response from a psychiatric pharmacist who wanted more information about my experience. I highly recommend that if you think your tinnitus was caused by a pharmaceutical, you report it so that there is a record of how often it happens. It’s important.

      The best relief I find is with masking; it not only covers the hissing/static/ringing sound but also relieves the strange head pressure that accompanies it (does anyone else have that pressure-like sensation, too?). I’m trying acupuncture, but I’m not seeing any effect.
       
      • Helpful Helpful x 1
    2. T_Almost_Gone
      Mellow

      T_Almost_Gone Member Benefactor

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Bupropion nalextrone
      I'm so sorry. This happened to me, too; you can check my thread. Mine did improve.

      And yes, there's a buzzing-like energy with the tinnitus. I think overactive neurons cause it.
       
Loading...

Share This Page